MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8657001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion at level l4-5 due to degenerative disc disease, disc herniation with radiculopathy, and spondylosis low back pain sciatica right side.During the surgery, inner sleeve appeared to have cross threaded the implant and outer shaft prong broke off.Prong was retrieved and threads would not reattach.Implant was half-way in and it was tamped in remainder of distance when the dural tear occurred.The overall procedure time was extended by 1 hour.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6913977
Report Number1030489-2017-02150
Device Sequence Number16504881
Product Code MAX
UDI-Device Identifier00643169432178
UDI-Public00643169432178
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8657001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight78